Online Articles: Clinical and Laboratory ObservationsHormone Therapy and Venous Thromboembolism in a Transgender AdolescentStanley, Kaitlin MD; Cooper, James MDAuthor Information Division of Pediatric Hematology/Oncology, Children’s Hospital of Pittsburgh of UPMC, Pittsburgh, PA The authors declare no conflict of interest. Reprints: Kaitlin Stanley, MD, Division of Pediatric Hematology/Oncology, Children’s Hospital of Pittsburgh, 4401 Penn Ave., Pittsburgh, PA 15224 (e-mails: email@example.com; firstname.lastname@example.org). Received September 29, 2016 Accepted August 13, 2017 Journal of Pediatric Hematology/Oncology: January 2018 - Volume 40 - Issue 1 - p e38-e40 doi: 10.1097/MPH.0000000000000984 Buy Metrics Abstract Venous thromboembolism can be precipitated by both genetic and acquired factors, but the role of testosterone therapy is less clear. Here, we present a 17-year-old transgender adolescent, transitioning from female to male, receiving both estrogen and testosterone therapy, who developed a pulmonary embolism without an underlying genetic thrombophilic condition. As transgender medical care evolves, the use of testosterone as cross-sex hormone therapy in adolescents is likely to increase. Our review suggests that care must be taken when initiating treatment with testosterone, and modification of other thrombophilic risks should be explored before starting therapy in this population. Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.